Related Experiment Video
Updated: May 16, 2026

Roller Microneedle Combined with Tranexamic Acid Solution in Treating Melasma
Published on: January 19, 2024
Root discolouration following short-term application of steroid medicaments containing clindamycin, doxycycline or
Belinda Kuan-Jung Chen1, Roy George, Laurence James Walsh
1School of Dentistry and Oral Health, Griffith University, Gold Coast, Queensland, Australia.
Abstract:
Discolouration of teeth following application of intra-canal antibiotic pastes is a clinical concern. This laboratory study compared the extent of tooth discolouration from three antibiotic pastes over 4 weeks. A total of 120 root samples were prepared and the canals filled with either Ledermix (demeclocyline), Odontopaste (clindamycin) or DoxyPaste (doxycycline). Roots were photographed before and 2 or 4 weeks after incubation at 37°C and 100% humidity in complete darkness in opaque containers. Digital images were standardised and assessed for changes in luminosity. Ledermix paste caused the most discolouration of the three, at both 2 and 4 weeks. There was no significant difference between DoxyPaste and Odontopaste at 2 weeks, whereas at 4 weeks, DoxyPaste caused a greater decrease in luminosity (P < 0.05), darkening more over the second 2-week interval than treatment with Odontopaste (P < 0.05). Under zero light conditions, staining with Ledermix can still occur; indicating non-light-based chemical reactions in the staining process. Doxycycline containing intra-canal medicaments caused less staining despite being a tetracycline-based medicament.
Related Concept Videos
Skin Diseases and Disorders
Gram-positive Staphylococcus spp. and Streptococcus spp. are responsible for many of the most common skin infections. However, many...
Changes in Skin Color: Clinical Perspectives
Albinism
Albinism is a genetic disorder that affects (completely or partially) the coloring of skin, hair, and eyes. The defect is primarily...
Acne Infection
Hand hygiene
Hand washing...
